Discussion in 'Help Me! I Need to Talk to Someone.' started by darling_deedee, Jun 5, 2011.

Thread Status:
Not open for further replies.
  1. A little background:

    I've been on Zyprexa for six years. Its been great as far as stable moods and ability to function in society, maintain relationships and hold a job but I've gained 70 pounds on it. 70 pounds! So, I went to my doctor who ordered a ton of blood work and then told me that I'm pre diabetic. I got shipped off to a dietitian who worked with me for a few months and then came to realize that, largely, I already eat properly. The only thing I was able to take away from my discussions with her was that I need to completely cut out refined sugars. I did that and am the better for it. I lost a few pounds initially and was so excited. I continued to work out regularly with various friends and was greatly buoyed. I 'knew' I was on the right track but when I weighed myself next I was horrified to discover that I had gained back every last pound.

    I went to my doctor, in tears, and explained what had happened. He patted me on the back and said 'that's normal' and then sent me to my pdoc (psychiatrist) for a conversation about coming off of Zyprexa. At first we tried Abilify but I nearly came unglued on it (ok, I did come unglued) and I spent some considerable time in emerg while they drugged me back to reality. I saw my pdoc the following week where he took me off of Abilify and put me on Zeldox with the disclaimer that if it makes me tired then it isn't the drug for me.

    And ya know what I am? Tired!

    This worries me 'cause I, in no way, will be able to cope if he tells me that Zyprexa is the only drug for the foreseeable future. My cholesterol is high, and my blood sugar and A1C are out of whack with diabetes on the horizon despite my best efforts. And all the vegetables in the world aren't going to save me from a heart attack at the hands of high cholesterol (at the hands of Zyprexa).

    I don't know how I'll get out of bed in the morning if I have to stay on Zyprexa. I don't know if I can actually go on living knowing that my weight will continue to plague me. I feel stupid for contemplating suicide over something so stupid as weight but things feel pretty darn helpless. I can't keep being fat. I can't. And I don't know how on earth I'm supposed to look at myself in the mirror without taking a blade to myself to make me look as ugly as I feel. No one seems to understand. I'm in crisis right now and all people are giving me is a polite pat on the back and the "don't give up hope" BS that just makes me feel worse.

    I wonder how I'm supposed to continue to cope with people's judgements, the ugly looks I get when I eat cake at a party, the pity in people's voices when they tell me about a new exercise. The reality of staying on Zyprexa isn't one that I'm thrilled to accept. And most importantly to me, how can I look everyone in the face, all the people who supported me when they found out I was trying to loose weight, and tell them that I haven't failed, that its my medication. 'Cause even in my ears it sounds like a cop out. How can I look them in the eye when I know exactly what they're thinking - that I'm not trying hard enough or that I'm not eating properly, or that I'm exaggerating my claims. The reality is, if it were someone else, I'd probably be just as skeptical. And that hurts the most, that I feel like a failure, like I'm throwing up sand and am making excuses for something inexcusable.

    Am I in crisis? You bet I am. I don't know where else to turn. My appt with my pdoc is on Friday so I'm hoping and praying that in the meantime I becomes less tired on it and that even if I don't, that my pdoc will decide to keep me on it so I can be rid of Zyprexa.

    It all feels rather hopeless...

  2. total eclipse

    total eclipse SF Friend Staff Alumni

    Many here have gained that weight you have talked about I do hope you and pdoc can come to a solution on how to loose it hun. My daughter gained 30pds on it it was devastating to her and her pdoc did nothing wouldn't even try just kept telling her to exercise dumb right There are meds you can take i do hope you find one t hat works maybe with the zyprexia to help you hugs
  3. LoveBeing

    LoveBeing Well-Known Member

    Hi darling deedee,

    I just want to say that your concern about what others would say about your looks is only the mind torturing you. You can make the mind work for you by choosing not to listen to it when it is not making you feel good.

    I am in my late 40s and I just stopped coloring my hair a few months ago. My gray hair has come out. It looks kind of strange in a way. I have been practicing not to be concerned about what others think or what my own mind thinks. When my mind projects others’ giving me strange looks, I tell myself “hey, they are just thoughts. It doesn‘t matter what people think. My age is as old as it is, not older, not younger, not decided by my hair color…” What is real/true remains real/true. No thoughts can change the facts, for better or for worse. What is - IS. There are a lot more to go through in life. In a way, how we choose to listen to our mind decides how we feel…peaceful or not peaceful…happy or not happy….

    I can only hope that you do not worry so much about the future or what others may think. Then your situation may get better. I believe you already know that how our mind thinks can have a big impact on our body and health. Worry usually makes it worse and makes us go around bad circles…

    Here is a video clip you may find helpful:

    Your Thoughts Make You Suffer ~ Eckhart Tolle

    Wish you well!
Thread Status:
Not open for further replies.